Alert archive / Louisiana / Flash Flood Warnings in 2020
Flash Flood Warning 8, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Feb 10, 2020, 7:54 PM CST for 5 parishes in Louisiana; Union County, Arkansas. It was in force for 2 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 10, 2020, 7:54 PM CST (01:54 UTC)
- Expired
- Feb 10, 2020, 10:18 PM CST
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Union County, AR, Bienville Parish, LA, Claiborne Parish, LA, Lincoln Parish, LA, Union Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 125 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 10, 8:35 PM CST | FLASH FLOOD | 4 E Minden, LA | ABOUT 1.5-2 FEET OF WATER COVERED THE FRONT STEPS OF A HOME ON WIGGINS LANE. |
| Feb 10, 10:00 PM CST | FLASH FLOOD | 1 Ne Farmerville, LA | RAILROAD STREET WAS FLOODED AND CLOSED. |
| Feb 10, 10:00 PM CST | FLASH FLOOD | 3 Ne Farmerville, LA | HIGHWAY 33 SOUTH WAS FLOODED AND CLOSED. |
| Feb 10, 10:00 PM CST | FLASH FLOOD | Farmerville, LA | GULLEY STREET WAS FLOODED AND CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted.
836
WGUS54 KSHV 110154
FFWSHV
ARC139-LAC013-027-061-111-119-110545-
/O.NEW.KSHV.FF.W.0008.200211T0154Z-200211T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
754 PM CST Mon Feb 10 2020
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Eastern Union County in south central Arkansas...
Southeastern Webster Parish in northwestern Louisiana...
Union Parish in north central Louisiana...
Claiborne Parish in northwestern Louisiana...
Northern Bienville Parish in northwestern Louisiana...
Lincoln Parish in north central Louisiana...
* Until 1145 PM CST.
* At 754 PM CST, Doppler radar and automated gauges indicated
showers and embedded thunderstorms producing heavy rain across the
warned area. Widespread rainfall amounts of two to four inches of
rain have fallen since this morning, with these heavy rains
falling over already saturated grounds. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Ruston, Minden, Grambling, Homer, Huttig, Junction City,
Farmerville, Arcadia, Bernice, Ringgold, Sibley, Gibsland, Doyline,
Strong, Dixie Inn, Dubberly, Heflin, Urbana, Lawson and Cooley.
Additional rainfall amounts of one to two inches, with isolated
higher amounts up to three inches, are possible in the warned area
through late evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3269 9209 3226 9341 3231 9343 3237 9340
3239 9343 3241 9337 3241 9344 3265 9344
3328 9243 3330 9236 3326 9232 3328 9230
3325 9223 3321 9222 3321 9218 3316 9217
3316 9211 3310 9214 3301 9207 3274 9205
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 3 HOURS
$$
151 follow-up statement
047
WGUS74 KSHV 110418
FFSSHV
Flash Flood Statement
National Weather Service Shreveport LA
1018 PM CST Mon Feb 10 2020
ARC139-LAC013-027-061-111-119-110428-
/O.CAN.KSHV.FF.W.0008.000000T0000Z-200211T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Union AR-Webster LA-Union LA-Claiborne LA-Bienville LA-Lincoln LA-
1018 PM CST Mon Feb 10 2020
...THE FLASH FLOOD WARNING FOR EASTERN UNION COUNTY...SOUTHEASTERN
WEBSTER...UNION...CLAIBORNE...NORTHERN BIENVILLE AND LINCOLN PARISHES
IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3269 9209 3226 9341 3231 9343 3237 9340
3239 9343 3241 9337 3241 9344 3265 9344
3328 9243 3330 9236 3326 9232 3328 9230
3325 9223 3321 9222 3321 9218 3316 9217
3316 9211 3310 9214 3301 9207 3274 9205
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 10, 5:49 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Feb 10, 5:49 PM CST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
549 PM CST Mon Feb 10 2020
.AVIATION...
Miserable flying conditions across the Four-States region over the
next 24 hours. The majority of sites will fluctuate between IFR
and LIFR, except for KLFK and KMLU which are MVFR now, but will drop
into IFR past 11/03z. Both ceiling and visibility will be
hindered by the curtains of precipitation expected over the course
of the next two days. As such, SHRA, TSRA, VCTS, and even +SHRA
are being carried at all sites over the next 24 hours. In the
event a site does sneak into a higher flight category, that
activity will be very temporary, as weather conditions and
ceilings will fluctuate greatly during this TAF period. /44/
&&
.PREV DISCUSSION... /issued 357 PM CST Mon Feb 10 2020/
SHORT TERM.../Tonight through Tuesday Night/
The afternoon sfc analysis indicates hasn't moved much farther SE
than what was depicted this morning, and now extends from a DKR,
to OCH, to just W of a SHV, to just N of an ELD and S of a LLQ
line as of 2130Z. Much of the ongoing convection has now shifted
just N of the front this afternoon, with the heavy rainfall threat
easing somewhat but not before widespread 1-3+ inches of rain has
been observed across portions of Lower E TX, N LA, and extreme Srn
AR across the existing Flash Flood Watch area, where quite a few
reports of flooding have been observed. However, the warm sector S
of the front has destabilized considerably, with 1500-2000 J/Kg
of SBCape observed from the Lower Toledo Bend Country across the
Srn sections of Ncntrl LA. Already seeing scattered convection
developing and spreading NNE into Cntrl LA attm, with the short
term progs and latest HRRR depicting a weak sfc wave developing
along the frontal zone early this evening which will ride the
front NE across N LA. This could focus at least an isolated severe
threat given the existing instability and ample bulk shear of
60-70kts, and could also focus a localized heavy rain/flood threat
as well. Did not mention the severe threat in the forecast given
the low confidence in organized large scale forcing and
diminishing instability this evening, with the front expected to
begin drifting back S late tonight, exiting the region into Cntrl
LA by daybreak Tuesday. However, the progs do indicate that strong
overrunning will commence this evening atop this cool/shallow air
mass, with the heavy rain threat diminishing by or shortly after
midnight near the H925-850 trough as it drifts ESE into Lower E
TX/N LA.
The progs indicate additional areas of -SHRA developing along/N of
the H850 trough late tonight over Cntrl and N TX, which will
advance E across much of the region during the day Tuesday. Have
again increased pops to high end categorical, but fortunately,
rain rates should not be high enough to warrant a significant
flood threat despite the already saturated grounds across much of
E TX/SW AR/N LA. Thus, have left the Flash Flood Watch area as is
for now, although the flood threat should begin to increase
farther N Tuesday night across NE TX/SW AR as overrunning again
increases ahead of a strong shortwave trough that will exit the
Srn Rockies Tuesday night before entering the Srn Plains
Wednesday. Given the 1-2 inch rains that fell across a large part
of NE TX/SW AR N of the existing Flash Flood Watch last
night/early this morning, later shifts will likely need to expand
the Watch farther N to include the remainder of NE TX and much of
SW AR for Tuesday night and Wednesday, as rain rates will increase
ahead of the trough. Still expecting additional rainfall amounts
of 1-3 inches with isolated 5 inch totals over the region, before
the convection diminishes from W to E during the day Wednesday.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 52 54 47 55 / 100 100 100 100
MLU 52 54 47 67 / 100 100 100 100
DEQ 44 47 41 49 / 80 90 100 100
TXK 47 49 43 49 / 100 100 100 100
ELD 47 49 43 51 / 100 100 100 100
TYR 46 50 46 53 / 80 100 100 100
GGG 48 52 46 54 / 90 100 100 100
LFK 54 57 52 62 / 80 80 90 100
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Wednesday afternoon for ARZ072-073.
LA...Flash Flood Watch through Wednesday afternoon for LAZ001>006-
010>014-017>022.
OK...None.
TX...Flash Flood Watch through Wednesday afternoon for TXZ125-126-
136>138-149>153-165>167.
&&
15/44Hazardous weather outlook, Feb 10, 6:23 AM CST, 13 hours 31 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 623 AM CST Mon Feb 10 2020 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124-111230- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- 623 AM CST Mon Feb 10 2020 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will continue today and tonight as a cold front drops southeastward of the area. Localized heavy rainfall will be possible with storms and may lead to a flash flooding threat early today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The front will stall out across central Louisiana late today and then several upper level disturbances will ride along the boundary and bring rounds of showers and isolated thunderstorms through Wednesday. Storm total rainfall amounts will be 2-4 inches across the area today through Wednesday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed early today but is not likely. ARZ072-073-LAZ001>006-010>014-017>022-TXZ125-126-136>138-149>153- 165>167-111230- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 623 AM CST Mon Feb 10 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will continue today and tonight as a cold front drops southeastward across the area. A few of the storms in Deep East Texas, central Louisiana, and the ArkLaMiss may become strong to severe. The primary threats with the storms will be flash flooding, large hail, and damaging winds. An isolated tornado also cannot be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The front will stall out across central Louisiana late today and then several upper level disturbances will ride along the boundary and bring rounds of showers and thunderstorms with localized heavy rain. This will allow for the flash flooding threat to continue through Wednesday night. Storm total rainfall amounts will be 3-6 inches across the area with localized higher amounts possible. There is the potential for storms to become strong to severe in central Louisiana and the ArkLaMiss on Wednesday afternoon. Large hail, damaging winds, and tornadoes will be possible with storms. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will likely be needed this afternoon through tonight and again on Wednesday. 04
In the hours before
Local storm report, Feb 10, 2:25 PM CST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CST MON FEB 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM FLASH FLOOD 4 E MINDEN 32.61N 93.22W
02/10/2020 WEBSTER LA TRAINED SPOTTER
AREAS FLOODED EAST OF MINDEN OFF MIDDLE
ROAD, SOME RAPIDLY FLOWING WATER THROUGH THE
AREA.
&&
25Local storm report, Feb 10, 2:54 PM CST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
254 PM CST MON FEB 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM FLASH FLOOD 2 WSW STONEWALL 32.25N 93.85W
02/10/2020 DE SOTO LA PUBLIC
TWIN OAKS ROAD IMPASSABLE DUE TO WATER OVER
ROADWAY.
&&
25Local storm report, Feb 10, 3:08 PM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
308 PM CST MON FEB 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLASH FLOOD 5 NNE STONEWALL 32.33N 93.79W
02/10/2020 DE SOTO LA NWS EMPLOYEE
RETIRED NWS EMPLOYEE REPORTS FLOODED ROAD ON
KEITHVILLE KINGSTON ROAD NEAR MCDANIEL,
WATER FLOWING OVER ROADWAY.
&&
25Local storm report, Feb 10, 3:10 PM CST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 PM CST MON FEB 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 8 SE MARION 32.82N 92.15W
02/10/2020 UNION LA LAW ENFORCEMENT
FLOODING REPORTED IN SEVERAL SECTIONS OF
HIGHWAY 143 BETWEEN MARION AND STERLINGTON.
&&
25Local storm report, Feb 10, 3:25 PM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CST MON FEB 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM FLASH FLOOD 4 E MINDEN 32.61N 93.22W
02/10/2020 WEBSTER LA TRAINED SPOTTER
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 4
E MINDEN. AREAS FLOODED EAST OF MINDEN OFF
MIDDLE ROAD, SOME RAPIDLY FLOWING WATER
THROUGH THE AREA.
&&
25Special weather statement, Feb 10, 4:11 PM CST, 3 hours 43 minutes before
Special Weather Statement National Weather Service Shreveport LA 411 PM CST Mon Feb 10 2020 ARZ060-061-070>072-102300- Hempstead AR-Lafayette AR-Miller AR-Nevada AR-Columbia AR- 411 PM CST Mon Feb 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HEMPSTEAD...SOUTHERN MILLER...NORTHERN LAFAYETTE...SOUTHERN NEVADA AND NORTHWESTERN COLUMBIA COUNTIES UNTIL 500 PM CST... At 410 PM CST, Doppler radar was tracking a strong thunderstorm near Fouke, or 18 miles east of Atlanta, moving northeast at 50 mph. Half inch hail will be possible with this storm. Locations impacted include... Stamps, Lewisville, Fouke, Buckner, Rosston, Garland, Willisville, Bodcaw, Patmos, Pleasant Valley, Waterloo, Falcon, Mount Moriah, Spirit Lake, Fort Lynn, Piney Grove and McKamie. LAT...LON 3306 9386 3321 9399 3370 9332 3349 9312 TIME...MOT...LOC 2210Z 231DEG 46KT 3319 9386 50
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 7:11 PM CST | Areal Flood Advisory | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Webster | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2020Flash Flood Warnings in Arkansas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.